Objectives Despite their benefit, Endocrine therapies (ET) are known to have substantial adverse events (AEs) such as hot flashes, mood disorders and osteoarticular pain. ET induced alopecia(EIA) is less frequently noted by patients and is less reported in the literature. The aim of our study was to report ET alopecia characteristics and their influence on patient and treatment observance.
Methods We conducted a retrospective study including luminal BC patients treated in the oncology department of the military hospital of Tunis between January 2015 and December 2020. Patients treated with previous chemotherapy inducing alopecia were excluded.
Results 145female patients were included. Median age was59 years. EIA was reported in 44% of cases. Alopecia was attributed to aromatase inhibitors in 53% and tamoxifen in 21%. Severity was grade 1 in 80% and grade 2 in the remain cases. ET discontinuation because of alopecia was noted in 6.5% of patients. Moderate improvement of alopecia wasobserved with topical minoxidil andThallium metallicum 9CH homeopathy during ET in 60% of patients.
Conclusions EIA is frequent in BC patients and should be considered to improve treatment observance and patients’ quality of life.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.